Alert archive / California / Hazardous Seas Warnings in 2023
Hazardous Seas Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jan 10, 2023, 3:27 AM PST. It took effect at Jan 10, 2023, 2:30 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2023, 3:27 AM PST (11:27 UTC)
- In effect from
- Jan 10, 2023, 2:30 PM PST
- Expired
- Jan 10, 2023, 8:59 PM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jan 9, 2:48 PM PST, 12 hours 39 minutes earlier.
Area forecast discussion, Jan 9, 2:48 PM PST, 12 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
248 PM PST Mon Jan 9 2023
.SYNOPSIS...Another storm system will move across the region late
tonight and aid in a period of strong southeast winds and moderate
rain. A lull in the unsettled weather pattern will then occur
Tuesday evening into Wednesday morning, followed by another storm
system impacting the West Coast during the second half of the
week.
&&
.DISCUSSION...IR satellite imagery shows an atmospheric river
impacting CNTRL/SRN CA this afternoon. Elsewhere, pleasant
afternoon weather was occurring over NRN CA. However, a large
cluster of thunderstorms was observed offshore from CA. That
activity is forecast to move onshore across Mendocino County
between 1 AM And 4 AM Tuesday morning, and then spread north and
east during the remainder of the morning. In addition, a tight
surface pressure gradient will develop as a compact surface
cyclone approaches the coast. That feature will aid in southeast
winds gusting from 40 to 60 mph across many ridges and exposed
coastal headlands. Snow levels are also forecast to reside between
4000 to 4500 feet in Trinity County, which will support advisory
level snowfall in the vicinity of Scott Mountain Summit on HWY 3.
Precipitation and winds will subside slightly Tuesday afternoon
into the night as upper heights rise in advance of an upstream
trough entering the NERN PAC. The surface pressure gradient is
forecast to tighten once again ahead of the Pacific storm system,
and when combined with a 50-70 kt southerly barrier jet, will
favor widespread 40-60 mph gusts, with locally higher gusts
probable across exposed ridges in Humboldt, Del Norte, Mendocino,
and Lake Counties. These winds will potentially be long in
duration, lasting from midday Wednesday through Friday morning.
Rain will also spread inland during that time period, though model
guidance indicates the heaviest bands of precipitation may stall
offshore.
Garner
&&
.AVIATION...A frontal wave will advance northeast across the
region late tonight through Tuesday morning. A 50-70 kt
southeasterly low-level jet will yield wind shear at all TAF sites
as frontal rains with embedded thunderstorms spread north-
northeast Tuesday morning. Strong southeast winds are then
forecast to switch to west-southwest behind a frontal passage that
is forecast to occur during late morning or early afternoon.
Rainfall rates will also subside behind the front and
precipitation will become showery in nature.
&&
.MARINE...Southerly winds will increase tonight as another storm
system approaches from the SW. Gale and possible storm force winds
are expected. A series of potent low pressure systems will
continue to bring gale and potential storm force winds Wednesday
through Thursday. The timing of the strongest winds remains
uncertain at this time. Also, a series of large westerly swells
will continue to spread into the waters through the week. Seas
near 30 feet are expected when these westerly swells combine with
very large steep southerly and southwesterly waves, mainly on
Thursday in the outer waters.
&&
.HYDROLOGY...Another round of light to moderate rainfall will
spread across the region late tonight into Tuesday morning. That
rain will yield a slight risk of urban and small stream flooding
over Mendocino and Lake Counties. Otherwise, minor flooding on
rivers is forecast to subside during the next 24 hours. Additional
rainfall will occur during the second half of the week, but it is
uncertain whether flooding will develop in response.
&&
.BEACH HAZARDS...High surf will be possible Thursday afternoon
through Friday morning as a long period westerly swell builds to 15
to 17 feet. Breakers from 21 to 23 feet will be possible during this
time frame and an advisory for surf may be necessary.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 11 PM this evening to noon PST Tuesday
for CAZ102>107-109>113-115.
Winter Weather Advisory from 4 AM to 4 PM PST Tuesday for
CAZ107.
Flood Watch until 4 PM PST this afternoon for CAZ108.
Flood Watch through Tuesday morning for CAZ109>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 4 AM PST Tuesday for PZZ450.
Gale Warning from 4 AM to 10 AM PST Tuesday for PZZ450.
Small Craft Advisory until 9 PM PST this evening for PZZ455-
470-475.
Gale Warning from 9 PM this evening to 10 AM PST Tuesday
for PZZ455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 9, 2:08 PM PST, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 208 PM PST Mon Jan 9 2023 CAZ101-102215- Coastal Del Norte- 208 PM PST Mon Jan 9 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>113-115-102215- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 208 PM PST Mon Jan 9 2023 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch is currently in effect. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. A Wind Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102>106-102215- Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 208 PM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Wind Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ114-102215- Northern Lake- 208 PM PST Mon Jan 9 2023 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-102215- Northern Trinity- 208 PM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Wind Advisory is currently in effect. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Wind Advisory is currently in effect. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-102215- Southern Trinity- 208 PM PST Mon Jan 9 2023 ...FLOOD WATCH IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:22 PM PST | River Flood Watch | EKA | Mendocino | 5 hr |
| Jan 9, 10:19 PM PST | Winter Storm Warning | EKA | 14 hr | |
| Jan 10, 2:41 AM PST | River Flood Warning | EKA | Mendocino | 54 hr |
| Jan 10, 6:28 AM PST | Special Weather Statement | EKA | 32 min | |
| Jan 10, 2:30 PM PST | Gale Warning | EKA | 61 hr | |
| Jan 10, 2:30 PM PST | Small Craft Advisory | EKA | 19 hr | |
| Jan 10, 2:30 PM PST | Storm Warning | EKA | 61 hr | |
| Jan 10, 2:31 PM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 70 hr |
| Jan 10, 2:39 PM PST | River Flood Watch | EKA | Humboldt | 31 hr |
Nearby
Hazardous Seas Warnings in California, 2023Every hazardous seas warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.